Alert archive / West Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 18, 2015, 12:21 AM EDT for Wirt County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 12:21 AM EDT (04:21 UTC)
- Expired
- Aug 18, 2015, 1:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, WV
County Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 4.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS81 KRLX 180421 SPSRLX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1221 AM EDT TUE AUG 18 2015 WVZ008-016-017-180515- ROANE-JACKSON-WIRT- 1221 AM EDT TUE AUG 18 2015 ...HEAVY RAINFALL AFFECTING NORTHEASTERN JACKSON..NORTHERN ROANE AND SOUTHERN WIRT COUNTIES... AT 1219 AM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE. LOCATIONS IMPACTED INCLUDE... REEDY...PEEWEE...LUCILLE AND LEROY. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3885 8141 3890 8163 3900 8148 3897 8134 TIME...MOT...LOC 0419Z 180DEG 0KT 3880 8153 $$ 25
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 17, 8:00 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 17, 8:00 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 800 PM EDT MON AUG 17 2015 .SYNOPSIS... MOISTURE INCREASES TONIGHT THROUGH WEDNESDAY. COLD FRONT THURSDAY. HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND LINGERS INTO SATURDAY. NEXT FRONT ABOUT SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /THROUGH TUESDAY/... WILL UPDATE FORECAST TO BETTER TIME CHANCES OF PRECIPITATION WITH THE BAND OF RAIN MOVING IN AND OVERNIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... WILL BASE SHORT TERM ON FRONT REACHING INTO SOUTHEAST OHIO AROUND 12Z THURSDAY...THEN PUSHING EAST OF THE MOUNTAINS DURING THE AFTERNOON. THE 12Z GFS WAS FASTER THAN THAT...BUT PREFER TO STAY ON THE SLOW SIDE... SINCE MAIN DYNAMICS LIFTS NE INTO CANADA AND OUR 500 MB HEIGHTS STRUGGLE TO LOWER. A FEW LINGERING SHOWERS COULD EASILY FORM ALONG THE WIND SHIFT AND DEW POINT GRADIENT DURING THE DAY ON THURSDAY IN THE WESTERN LOWLANDS. BEFORE THEN...WILL KEEP A BIT HIGHER POPS ALONG THE EASTERN SLOPES OVERNIGHT TUESDAY NIGHT...BUT OVERALL...LOWERED POPS A BIT...FROM OUR PREVIOUS FORECAST. DO NOT SEE MUCH FORCING...BUT WITH SURFACE DEW POINTS IN THE MID 60S TO NEAR 70...STILL LEFT AT LEAST 20 POPS DURING THE LATE NIGHT HOURS. MAIN PREFRONTAL CONVECTION THAT DEVELOPS TO OUR WEST LATE WEDNESDAY COULD SURVIVE DURING WEDNESDAY NIGHT...SO HAVE POPS INCREASING IN THE WESTERN LOWLANDS OVERNIGHT WEDNESDAY NIGHT. DESPITE MID LEVEL HEIGHTS NOT FALLING MUCH WITH FRONT...12Z MODEL RUNS INDICATE ENOUGH DRYING IN THE MEAN COLUMN TO LOWER POPS FOR THURSDAY NIGHT AND FRIDAY IN THE SOUTH. && .LONG TERM /FRIDAY THROUGH MONDAY/... ANOTHER 500 MB TROF DEVELOPS OVER WESTERN GREAT LAKES SUNDAY...PUSHING THE NEXT FRONT THROUGH LONG ABOUT MONDAY. WHILE...MAIN 500 MB RIDGE REMAINS OVER SOUTHERN PLAINS AND SOUTHERN ROCKIES SOME LIGHT EASTERLY FLOW COULD DEVELOP BY SATURDAY...WILL HAVE SOME DIURNAL SLIGHT CHANCE/20 POPS IN SW VIRGINIA AND INTO THE EXTREME SOUTHERN COUNTIES OF WV. ALSO HAVE SOME 20/30 POPS SUNDAY...BEFORE INCREASING SUNDAY NIGHT INTO MONDAY WITH FRONT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A DISTURBANCE WILL MOVE ACROSS THE AREA OVERNIGHT AND INTO TUESDAY...PROVIDING AN AREA OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS. SOME MVFR FOG AND POSSIBLY AN MVFR STRATUS DECK CAN BE EXPECTED LATER TONIGHT...WITH THE HEAVIER SHOWERS AND THUNDERSTORMS CAUSING EVEN LOWER RESTRICTIONS. THIS DISTURBANCE WILL PUSH OFF TO THE EAST ON TUESDAY...BUT LEFT OVER MOISTURE WILL ALLOW FOR SOME LATE DAY THUNDERSTORMS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF FOG AND LOWER CEILINGS OVERNIGHT COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 08/18/15 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H M M M M M HTS CONSISTENCY H H H H H H M M M M H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z WEDNESDAY... IFR CONDITIONS POSSIBLE IN AREAS OF SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT ON THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...RPY SHORT TERM...KTB LONG TERM...KTB AVIATION...RPY
Hazardous weather outlook, Aug 17, 3:28 AM EDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 AM EDT MON AUG 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 328 AM EDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 17, 10:43 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1043 PM EDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 2 SE ST. ALBANS 38.36N 81.79W
08/17/2015 E3.50 INCH KANAWHA WV PUBLIC
TOTAL OVER PAST 1.5 HOURS.
&&
EVENT NUMBER RLX1501798
MACLocal storm report, Aug 17, 11:06 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 PM EDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD 1 SSW CROSS LANES 38.42N 81.78W
08/17/2015 KANAWHA WV 911 CALL CENTER
VEHICLE STUCK IN WATER ALONG NEW GOFF MOUNTAIN ROAD
&&
EVENT NUMBER RLX1501799
MACLocal storm report, Aug 17, 11:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1127 PM EDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD POCA 38.47N 81.81W
08/17/2015 PUTNAM WV 911 CALL CENTER
REPORTS OF WATER OVER ROADWAY ON RT 62 AS WELL AS OVER
SEVERAL ROADS IN SUBDIVISIONS AROUND POCA.
&&
EVENT NUMBER RLX1501800
MACSpecial weather statement, Aug 17, 11:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1128 PM EDT MON AUG 17 2015
WVZ008-014-015-180430-
KANAWHA-JACKSON-PUTNAM-
1128 PM EDT MON AUG 17 2015
...HEAVY RAINFALL AFFECTING SOUTHEASTERN JACKSON COUNTY AND
NORTHERN KANAWHA COUNTY...
AT 1124 PM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY
RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER
PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE.
LOCATIONS IMPACTED INCLUDE...
KENNA...LIBERTY...KENTUCK AND STATTS MILLS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3874 8153 3872 8153 3855 8163 3854 8169
3858 8168 3858 8175 3864 8174 3876 8161
TIME...MOT...LOC 0324Z 180DEG 0KT 3870 8160
25Special weather statement, Aug 17, 11:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1147 PM EDT MON AUG 17 2015 WVZ008-016-180445- ROANE-JACKSON- 1147 PM EDT MON AUG 17 2015 ...HEAVY RAINFALL AFFECTING EASTERN JACKSON AND WESTERN ROANE COUNTIES... AT 1145 PM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE. LOCATIONS IMPACTED INCLUDE... GAY. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3873 8149 3877 8163 3889 8156 3886 8146 TIME...MOT...LOC 0345Z 180DEG 0KT 3880 8153 25
Special weather statement, Aug 18, 12:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1221 AM EDT TUE AUG 18 2015 WVZ008-016-017-180515- ROANE-JACKSON-WIRT- 1221 AM EDT TUE AUG 18 2015 ...HEAVY RAINFALL AFFECTING NORTHEASTERN JACKSON..NORTHERN ROANE AND SOUTHERN WIRT COUNTIES... AT 1219 AM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE. LOCATIONS IMPACTED INCLUDE... REEDY...PEEWEE...LUCILLE AND LEROY. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3885 8141 3890 8163 3900 8148 3897 8134 TIME...MOT...LOC 0419Z 180DEG 0KT 3880 8153 25
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:54 PM EDT | Special Weather Statement | RLX | Putnam | 66 min |
| Aug 17, 10:16 PM EDT | Flash Flood Warning | RLX | Kanawha, Lincoln, Putnam | 3 hr |
| Aug 17, 11:28 PM EDT | Special Weather Statement | RLX | Jackson | 62 min |
| Aug 17, 11:47 PM EDT | Special Weather Statement | RLX | Jackson | 58 min |
| Aug 18, 12:50 AM EDT | Special Weather Statement | RLX | Braxton | 55 min |
| Aug 18, 1:35 AM EDT | Flash Flood Warning | RLX | Pleasants, Ritchie | 3 hr |
| Aug 18, 1:51 AM EDT | Special Weather Statement | RLX | Tyler | 54 min |
| Aug 18, 2:11 AM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 3 hr |
Nearby
Special Weather Statements in West Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.